Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 110, NWS State College, PA

June 19, 2025Clinton County, Lycoming County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jun 19, 2025, 6:12 PM EDT for Clinton County, Lycoming County, Pennsylvania. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 19, 2025, 6:12 PM EDT (22:12 UTC)
Expired
Jun 19, 2025, 7:00 PM EDT
In force
48 min
Issued by
NWS State College, PA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Clinton County, PA, Lycoming County, PA

The radar

The State College radar (KCCX), 68 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 10.2 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2025-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 428 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2025-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
428 J/kg
Mixed-layer CIN
-131 J/kg
Mixed-layer LCL
1226 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:03 PM EDT, 3 hours 9 minutes earlier.

Area forecast discussion, Jun 19, 3:03 PM EDT, 3 hours 9 minutes before
Area Forecast Discussion
National Weather Service State College PA
303 PM EDT Thu Jun 19 2025

.SYNOPSIS...
* Cold front passes through this evening with strong to severe
  thunderstorms possible particularly across the southeast half
  of central PA
* Not as humid for the first day of summer on Friday with a
  couple of passing rain showers/isolated gusty thunderstorm
  across the N
* Trending warmer over the weekend
* Extreme heat risk Monday and Tuesday

&&

.NEAR TERM /UNTIL 2 AM FRIDAY MORNING/...
Early morning cloud deck over the west has hampered their
warming, but plenty of breaks in the west at 18Z. best heating
and CAPE and DCAPE are all to the west of a cluster of storms
moving along the MD border. This cluster should increase in
stregth as it moves through the Lower Susq, mainly S of the
Turnpike. As that cluster and nearby cells slide east (by 21Z),
a pre-frontal trough between that cluster and the advancing
cold front may flare up per HRRR and RAP progs. Then, another
round will start in the poorer environment as the front moves
through. The severe threat is lower but non-zero over the west.
The SE is where the punch is, and a SVR Thunderstorm Watch is
on effect. Expect the front to be through State College by 6 PM
and Lancaster by 9 PM. Wind gusts outside of thunderstorms could
be 20-30KT.

The threat for flash flooding is also non-zero, but lower today
as compared to the last two days. The storm motions and lack of
training profile should keep it that way. Pretty much only the
areas that received heavy rain (>2") over the last two days are
at risk for FF.

&&

.SHORT TERM /2 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
Drying behind the front will be noticable with 55F dewpoints
over most of the area just after midnight. All but the western
mtns should clear out well. Upslope there will keep some lower
clouds around into mid-morning. Mins tonight will be close to
the dewpoints in the NW half and just 3-5F higher in the SE. So,
there could be some fog, but wind and a small depression in the
dewpoints will help it from becoming widespread.

Friday will hold much drier airmass but some forcing in the
northwest flow in the aftn could touch off sct SHRA and an isold
TSRA over the nrn tier in the aftn. Maxes in the 75-85F range.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
First significant and extremely dangerous heat wave of the
season expected to impact central PA...

An expansive ridge will be centered over the Ohio Valley and
Central Appalachians by late Sunday. Height anomalies at 500
mb and 250 mb will be in the +2-3 sigma range. Furthermore, the
axis of the upper level ridge appears to give little chance of
having some temporary cooling from ring of fire convection
dropping SE into PA from the Glakes.

A strong capping inversion (with mid level temps peaking in the
12-13C range over the weekend) will greatly limit and likely
negate any airmass/orographic shower/thunderstorm chances to
sub 15 pct for Sat- Mon.

NAEFS guidance depicts a ~72 hour period of anomalous 500mb
heights, 700mb temperatures, and 850/925mb specific humidity
values (>99th percentile for this time of year). If such a
forecast materializes, we could be looking at a several day
stretch of extreme heat and humidity across the region.

Monday looks to be the hottest day of the stretch, with highs
currently forecast in the 90s for most of the area. Dewpoints in
the mid 70s would push heat index values over 100F for most
locations east of I-99 and south of I-80, with values
approaching 105+ in the Lower Susquehanna Valley.

The heat only decreases slightly toward the middle of next week
with heights at the center of the 500mb level ridge falling by
about 5-6 decameters and GEFS Mean temps in the 925-850 mb layer
dipping by 1-2 deg C from Mon/Tue to Wed. PoPs increases into
the 30-60 pct range Wed and Thu afternoons as a slow moving
cold front approaches southern New York State and stability
begins to erode.

Although this forecast is still several days out and uncertainty
remains, the fact that we have been in a stretch of relatively
cool conditions means the quick switch into significant heat and
humidity could exacerbate the risk for heat-related impacts.

In addition to warm afternoon temperatures and heat index
values, overnight lows will provide little to no relief from the
heat. With the expected stretch of hot and humid conditions, those
with heightened susceptibility to heat, such as young children,
older adults, people with chronic medical conditions, and
pregnant women, should prepare to limit time outdoors, wear
light clothing, and drink plenty of water later this weekend
and early next week.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
The main concern for today is showers and storms firing along
multiple boundaries across the region. Expect showers and
storms in the west associated with an approaching cold front,
and in the far southeast associated with a prefrontal trough.
Some of these storms will be strong to severe and may produce
strong wind gusts, particularly in southeast PA (inclusive of
LNS).

Showers and thunderstorms will exit to the east after 00Z Friday
and winds will become west-northwesterly behind the departing
cold front. This will allow for MVFR ceilings to develop at BFD,
JST, UNV, and possibly IPT, while skies begin to clear out to
the southeast. By 06Z, BFD and possibly JST are most likely to
see IFR ceilings, which will persist through the rest of the
night. Conds generally improve through 15z Fri with VFR expected
at all TAF sites. However, isolated to scattered showers and
thunderstorms are possible again Fri mainly after 18z.

Outlook...

Sat-Tue...Mainly VFR. Hot. Slight chance of SHRA/TSRA late Sat
and again on Tue.

&&

.CLIMATE...
Astronomical Summer (solstice) officially arrives on Friday,
June 20, at 10:42 p.m.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Dangelo/Steinbugl
NEAR TERM...Dangelo
SHORT TERM...Dangelo
LONG TERM...Steinbugl/Colbert
AVIATION...Colbert/Bauco
CLIMATE...Steinbugl
Hazardous weather outlook, Jun 19, 1:49 PM EDT, 4 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
149 PM EDT Thu Jun 19 2025

PAZ036-051>053-056>059-063>066-201800-
Franklin-Montour-Northumberland-Columbia-Perry-Dauphin-Schuylkill-
Lebanon-Cumberland-Adams-York-Lancaster-
149 PM EDT Thu Jun 19 2025

...SEVERE THUNDERSTORM WATCH 442 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A significant and extremely dangerous heat wave is expected Sunday
through Wednesday. The risk of heat-related illnesses will be
elevated given limited acclimation. Heat impacts are likely in some
health systems, heat sensitive industries, and infrastructure.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ004>006-010>012-017>019-024>028-033>035-037-041-042-045-046-049-
050-201800-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Juniata-Somerset-Bedford-Fulton-Tioga-Northern Lycoming-Sullivan-
Southern Clinton-Southern Lycoming-Union-Snyder-
149 PM EDT Thu Jun 19 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Scattered severe thunderstorms with damaging winds 60 mph or greater
are possible this afternoon and early evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A significant and extremely dangerous heat wave is expected Sunday
through Wednesday. The risk of heat-related illnesses will be
elevated given limited acclimation. Heat impacts are likely in some
health systems, heat sensitive industries, and infrastructure.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 19, 2:01 PM EDT, 4 hours 11 minutes before
Special Weather Statement
National Weather Service State College PA
201 PM EDT Thu Jun 19 2025

PAZ036-064>066-192000-
York-Lancaster-Adams-Franklin-
201 PM EDT Thu Jun 19 2025

...THUNDERSTORMS WILL AFFECT SOUTH CENTRAL PA THROUGH 4 PM...

A cluster of thunderstorms along the Maryland border will move to
the east, affecting Franklin, Adams, York and Lancaster Counties
through 4 PM. Expect gusty winds and small hail. Heavy rain is also
possible.

Stay tuned for possible warnings.

&&

LAT...LON 3973 7798 3987 7786 4016 7652 3979 7605
      3973 7610 3972 7622

Dangelo
Special weather statement, Jun 19, 4:48 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service State College PA
448 PM EDT Thu Jun 19 2025

PAZ004>006-010>012-017-018-037-041-200000-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Tioga-Northern Lycoming-
448 PM EDT Thu Jun 19 2025

...A LINE OF SHOWERS AND A FEW STRONG THUNDERSTORMS ALONG A COLD
FRONT WILL IMPACT THE NORTHWEST AND NORTH-CENTRAL MOUNTAINS OF
PENNSYLVANIA THROUGH EARLY THIS EVENING...

A narrow line of heavy showers and a few embedded strong
thunderstorms will be moving across Northern PA at around 35 mph
and create

* Localized wind gusts up to 45 MPH.
* Pea-sized hail.
* Brief heavy rainfall.

If outdoors, consider seeking shelter inside a building.

A few of the storms may intensify, so be certain to monitor local
radio stations and available television stations for additional
information and possible warnings from your National Weather
Service.

Lambert
Local storm report, Jun 19, 5:54 PM EDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
554 PM EDT Thu Jun 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0409 PM     Tstm Wnd Dmg     1 ESE Felton            39.85N 76.55W
06/19/2025                   York               PA   Public

            Tree Down.

0422 PM     Tstm Wnd Dmg     2 E Brogue              39.86N 76.41W
06/19/2025                   York               PA   Public

            Tree Down.

&&

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 8:25 PM EDTSevere Thunderstorm WarningCTPCentre, Huntingdon, Mifflin50 min
Jun 18, 8:42 PM EDTSevere Thunderstorm Warning Considerable damage threatCTPClinton, Lycoming48 min
Jun 18, 9:17 PM EDTSevere Thunderstorm WarningCTPLycoming, Montour, Northumberland, Union43 min
Jun 18, 10:14 PM EDTSevere Thunderstorm WarningCTPColumbia, Montour46 min
Jun 19, 2:01 PM EDTSpecial Weather StatementCTPAdams, York119 min
Jun 19, 3:56 PM EDTSevere Thunderstorm WarningCTPLancaster, York64 min
Jun 19, 5:13 PM EDTSevere Thunderstorm WarningCTPCentre, Clearfield32 min
Jun 19, 5:44 PM EDTSevere Thunderstorm WarningCTPCentre31 min
Jun 19, 6:04 PM EDTSevere Thunderstorm WarningCTPCambria, Somerset41 min
Jun 19, 6:44 PM EDTSevere Thunderstorm WarningCTPBedford, Blair31 min
Jun 19, 6:49 PM EDTSevere Thunderstorm Warning Considerable damage threatCTPLycoming, Sullivan56 min
Jun 19, 7:20 PM EDTSevere Thunderstorm WarningCTPColumbia, Lycoming, Montour, Northumberland, Snyder, Union70 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.